Are You A Woman Losing Your Hair? Medication Can Help.
Surprisingly, women as well as men sometimes suffer from hair loss conditions. Although hair loss is not an uncommon occurrence in females, many people do not often discuss this topic because of the stigma associated with the problem. Many factors can result in hair loss for women, including hormonal imbalances, stress responses, and medication therapy.
A woman's hormone level controls many aspects of what happens in a woman's body: her insulin level, her body temperature, and her monthly cycle. One negative result of these out-of-control hormones is hair thinning or hair loss. Caused by an imbalance in estrogen and testosterone that occurs during menopause, pregnancy, post pregnancy or even puberty, many women may find they lose more hair when they see it collect in the shower drain. A way to reduce her hair loss is for women to visit their doctors; he or she may offer a prescription for hormone replacement therapy to help these menopausal women see a difference in their hair thinning or hair loss.
Obviously if you are pregnant, you can't take hormones or medication to regulate your hormones, but you can comfort yourself in the fact that a few months after you deliver you system should be back to normal and as a result, you hair will return to normal as well. Teens that find puberty wreaks havoc with their hair often find that going on a low dose birth control pill helps their body to regulate the production and use of hormones. This option should always be discussed with a doctor who will help a teen decide if taking birth control is the right choice.
Stress is a leading cause of hair loss in women. If you think that your hair loss is due to stress, you need to figure out a way to cut stress from your life. Find someone you can talk to about the things in your life that are stressful. Many women find that exercise is an excellent way for them to blow off steam instead of internalizing the stress of their everyday lives. You might even consider making lifestyle changes such as moving or finding a new job, if you think that would help alleviate stress.
Contact your physician right away if your hair begins to fall out after you have just started taking a new medicine. It is quite likely that he can give you a prescription for another medicine. Losing hair is not a frequent side effect of medicines but it can occur sometimes.
Published January 12th, 2008